MAUDE Adverse Event Report: TOSOH HI-TEC, INC. AIA-2000; FLUOROMETER, FOR CLINICAL USE

TOSOH HI-TEC, INC. AIA-2000; FLUOROMETER, FOR CLINICAL USE
Model Number AIA-2000ST
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer (fse) was at the customer¿s site to address the reported event.Fse confirmed the complaint by powering the analyzer and the error 2205 sorter dropped cup reoccurred.The sorter cup/tip assembly failed to return to the home position due to the cup reader cover being deformed and touching the tip drawer.The fse reformed the cup reader cover, allowing the sorter to return to the home position successfully.The sorter was also able to home properly and complete the cup evaluation routine.Fse validated the analyzer by successfully performing quality control run without error and within acceptable range.No further action required by field service.The aia-2000 analyzer is functioning as expected.A 13-month complaint history review and service history review for similar complaints was performed for failure mode "2205 sorter dropped cup" for the aia-2000 analyzer from 13mar2025 through aware date 13apr2026.There were nine (9) similar complaints identified during the search period, including this case.Capa escalation: error 2205 "sorter dropped cup" occurs when the cup hold sensor s027 failed to detect a cup before it was released in the dispensing lane.The sorter will be paused, and the equipment will go into a standby status.13 month retrospective review revealed 9 complaint occurrences related to "2205 sorter dropped cup" during the search period 13mar2025 to aware date 08apr2026, however further data assessment indicated reported error were mostly due to operational error, alignment failure, suction problem or deformation.The errors cleared by rebooting the system, performing maintenance, performing required adjustments or replacing a worn part.There is no indication of a systemic issue and there is no impact to patient safety.The aia-2000 operator's manual under appendix 4: error messages states the following: (2205) sorter dropped cup.Cause: the cup hold sensor (pressure switch) failed to detect a cup after the cup release operation was performed on the cup - tip lane or the stc lane.Sorter operation is suspended.Solution: open the sorter's door and remove the dropped cup.Close the sorter's door to resume assay.If this error occurs frequently, contact tosoh service center or local representatives.The most probable cause of the reported event was due to deformation of the cup reader cover.
 
Event or Problem Description
A customer reported error message ¿2205 sorter dropped cup¿ on the aia-2000 analyzer.The customer identified a fallen test cup in the sorter and removed it, but error persists.The analyzer is down.A field service engineer (fse) was dispatched to address the reported event which resulted in a delay reporting of patient samples for beta human chorionic gonadotropin (bhcg).There is no indication of any patient intervention or adverse health consequences due to the delay in reporting of patient results.

Brand Name
AIA-2000
Common Device Name
FLUOROMETER, FOR CLINICAL USE
Manufacturer (Section D)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA  7460042
Manufacturer (Section G)
TOSOH HI-TEC, INC.
1-37, fukugawa minami-machi
shunan, yamaguchi 74600 42
JA   7460042
Manufacturer Contact
jorge porras
shiba-koen first building
3-8-2 shiba
minato-ku 10586-23
JA   1058623
6506368314
MDR Report Key25145176
Report Number3004529019-2026-00065
Device Sequence Number9396480
Product Code KHO
UDI-Device Identifier04560189284616
UDI-Public04560189284616
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K971103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIA-2000ST
Device Catalogue Number022100
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date05/11/2026
Supplement Report FDA Received Date05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown